Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 18, 2013, 8:57 AM CDT for Edgar County, Vermilion County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2013, 8:57 AM CDT (13:57 UTC)
- Expired
- Apr 18, 2013, 10:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Edgar County, IL, Vermilion County, IL
The radar
The Indianapolis radar (KIND), 125 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 8:31 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -203 m²/s²
- 0-3 km storm-relative helicity
- -478 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
821
WUUS53 KILX 181357
SVRILX
ILC045-183-181500-
/O.NEW.KILX.SV.W.0022.130418T1357Z-130418T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
857 AM CDT THU APR 18 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 1000 AM CDT
* AT 853 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HOMER TO ALLERTON TO BROCTON...AND MOVING
NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...OAKWOOD...CATLIN...CHRISMAN...WESTVILLE...GEORGETOWN...
TILTON...RIDGE FARM...METCALF...INDIANOLA...EDGAR COUNTY AIRPORT...
EDGAR...KICKAPOO STATE PARK...SCOTTLAND...VERMILION COUNTY
AIRPORT...BISMARCK AND ALVIN.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 202 AND 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3963 8753 3964 8797 3979 8796 3979 8794
4006 8794 4039 8753 3964 8752
TIME...MOT...LOC 1358Z 241DEG 50KT 4004 8785 3993 8781
3978 8788
HAIL...0.88IN
WIND...70MPH
$$
GOETSCH3 follow-up statements
360
WWUS53 KILX 181412
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
912 AM CDT THU APR 18 2013
ILC045-183-181500-
/O.CON.KILX.SV.W.0022.000000T0000Z-130418T1500Z/
VERMILION IL-EDGAR IL-
912 AM CDT THU APR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN EDGAR
AND SOUTHEASTERN VERMILION COUNTIES UNTIL 1000 AM CDT...
AT 906 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF DANVILLE TO WESTVILLE TO
HUME...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
RIDGE FARM...BISMARCK...ALVIN AND SCOTTLAND.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 207 AND 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3963 8753 3964 8797 3979 8796 3979 8794
3982 8794 3992 8786 4018 8775 4039 8753
3964 8752
TIME...MOT...LOC 1412Z 236DEG 53KT 4024 8760 4008 8755
3984 8769
HAIL...0.88IN
WIND...70MPH
$$
GOETSCH504
WWUS53 KILX 181431
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
931 AM CDT THU APR 18 2013
ILC045-183-181500-
/O.CON.KILX.SV.W.0022.000000T0000Z-130418T1500Z/
VERMILION IL-EDGAR IL-
931 AM CDT THU APR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN EDGAR
AND SOUTHEASTERN VERMILION COUNTIES UNTIL 1000 AM CDT...
AT 929 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES EAST OF GEORGETOWN TO CHRISMAN TO
REDMON...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SCOTTLAND AND EDGAR COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3963 8753 3964 8789 4009 8753 3964 8752
TIME...MOT...LOC 1431Z 241DEG 41KT 4002 8746 3984 8760
3967 8782
HAIL...0.88IN
WIND...70MPH
$$
GOETSCH329
WWUS53 KILX 181501
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1001 AM CDT THU APR 18 2013
ILC045-183-181511-
/O.EXP.KILX.SV.W.0022.000000T0000Z-130418T1500Z/
VERMILION IL-EDGAR IL-
1001 AM CDT THU APR 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EDGAR AND
SOUTHEASTERN VERMILION COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 4 PM.
LAT...LON 3963 8753 3964 8789 4009 8753 3964 8752
TIME...MOT...LOC 1431Z 241DEG 41KT 4002 8746 3984 8760
3967 8782
$$
GOETSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:42 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 18, 6:42 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 642 AM CDT THU APR 18 2013 .DISCUSSION... ISSUED 330 AM CDT THU APR 18 2013 STRONG SPRING STORM SYSTEM TO CONTINUE TO IMPACT CENTRAL AND SE IL TODAY WITH HEAVY RAINS AND POSSIBLE FLASH FLOODING...STRONG GRADIENT WINDS ESPECIALLY OVER EASTERN IL AND SLIGHT TO MODERATE RISK OF SEVERE STORMS EAST OF THE IL RIVER (MODERATE RISK OVER EASTERN IL). 00Z MODELS HAVE TRENDED QUICKER WITH COLD FRONT MOVING EASTWARD TOWARD THE WABASH RIVER BY 00Z/7 PM EARLY THIS EVENING. SO SPC HAS TRENDED EASTWARD WITH THE SLIGHT AND MODERATE RISK AREAS TODAY. WILL CONTINUE THE FLASH FLOOD WATCH INTO TONIGHT OVER CENTRAL IL (THOUGH THROUGH THIS EVENING ALONG AND WEST OF I-55). WILL ISSUE A WIND ADVISORY FROM 10 AM THROUGH THIS AFTERNOON ACROSS EASTERN IL WITH SUSTAINED SOUTH WINDS 25-35 MPH AND AND GUSTS UP TO AROUND 45 MPH. SHORT TERM...TODAY THROUGH SUNDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS CONTINUES TO AFFECT THE IL RIVER VALLEY WITH AS MUCH AS 3-5 INCHES OF RAIN REPORTED SINCE WED AFTERNOON. WARM FRONT WAS LIFTING BACK NORTHWARD TO JUST SE OF THE IL RIVER EARLY THIS MORNING AND CONNECTED TO DEEPENING 1000 MB LOW IN NE MO AND DEEPENING 999 MB LOW OVER EASTERN OK. TEMPS CONTRAST FROM 51F AT GALESBURG TO LOWER 70S SOUTH OF I-72 IN THE WARM SECTOR. VERY MOIST DEWPOINTS IN THE LOW TO MID 60S IN THE WARM SECTOR AS WELL. SOUTH WINDS HAVE INCREASED TO AS HIGH AS 15-30 MPH IN THE WARM SECTOR WITH GUSTS OF 25-40 MPH. STRONG UPPER LEVEL TROF DIGGING OVER THE FRONT RANGE OF THE ROCKIES INTO THE HIGH PLAINS TO EJECT DEEPENING SURFACE LOW PRESSURE FROM EASTERN OK NE INTO NW IL BY NOON AND INTO CENTRAL LAKE MI BY SUNSET AND DEEPEN TO 995 MB. STRONG COLD FRONT OVER CENTRAL MO AND EASTERN OK TO SWEEP EAST OVER IL THIS AFTERNOON AND REACH THE WABASH RIVER BY 00Z/7 PM. WIDESPREAD SHOWERS AND THUNDERSTORMS OVER THE IL RIVER VALLEY TO SHIFT EASTWARD INTO EASTERN/SE IL THIS AFTERNOON AND EVENING. SPC HAS SLIGHT RISK OF SEVERE STORMS TODAY EAST OF THE IL RIVER WITH MODERATE RISK EAST OF A CHAMPAIGN TO SHELBYVILLE LINE WHERE 10% OR GREATER RISK OF EF2 OR STRONGER TORNADOES AND 45% RISK OF DAMAGING WIND GUSTS IN EXCESS OF 75 MPH AND 15% RISK OF LARGE HAIL. ANOTHER 1.5 TO 3 INCHES OF RAIN EXPECTED TODAY INTO THIS EVENING WITH HEAVIEST AMOUNTS FROM I-55 NW. WILL CONTINUE THE FLASH FLOOD WATCH TODAY AND TONIGHT. ALSO EXPECT SOUTH WINDS TO INCREASE TO 25-35 MPH BY LATE MORNING AND AFTERNOON OVER EASTERN IL WITH GUSTS UP TO 45 MPH SO WILL HAVE WIND ADVISORY TOO IN EASTERN IL. HIGHS RANGE FROM THE UPPER 60S TO NEAR 70F NW OF THE IL RIVER TO THE UPPER 70S TO AROUND 80F OVER EASTERN IL. TEMPS EXPECTED TO FALL BEHIND COLD FRONT DURING THIS AFTERNOON. MODELS SHOW A DRY SLOT WORKING IN BEHIND THE COLD FRONT DURING TONIGHT FROM WEST TO EAST SO HAVE DIMINISHING POPS DURING THE NIGHT STARTING IN THE WEST THIS EVENING AND IN THE EAST OVERNIGHT. STRONG UPPER LEVEL TROF SHIFTS EAST INTO IL FRIDAY AS STRONG SURFACE LOW MOVES INTO EASTERN LAKE SUPERIOR. HAVE CHANCE OF LIGHT RAIN SHOWERS OVER CENTRAL IL AND COULD BE A FEW LIGHT SNOW SHOWERS OVER THE IL RIVER VALLEY FRI MORNING. BUT PRECIP IS VERY LIGHT IF IT HAPPENS AND COULD BE A TRACE EVENT. STRONG WEST WINDS FRIDAY AND MUCH COOLER HIGHS IN THE UPPER 40S TO AROUND 50F. 1025 MB HIGH PRESSURE DRIFTS INTO THE MID MS VALLEY FRIDAY NIGHT DIMINISHING THE CLOUDS AND WINDS TOWARD OVERNIGHT. LOWS IN THE LOWER 30S CENTRAL IL AND MID 30S SE IL. HIGH PRESSURE DRIFTS EAST OF IL SAT AFTERNOON AND COOL HIGHS IN THE LOW TO MID 50S DESPITE MOSTLY SUNNY SKIES. HIGHS SUNDAY IN THE UPPER 50S AND LOWER 60S WITH SOUTHERLY WINDS STARTING A WARMUP. WEAK SHORT WAVES TO MOVE INTO IL LATER SUNDAY AND HAVE SLIGHT CHANCE OF SHOWERS NW OF THE IL RIVER SUNDAY AFTERNOON AND AS FAR EAST AS I-55 SUNDAY NIGHT. LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY NIGHT MORE UNSETTLED WEATHER TO RETURN TO CENTRAL/SE IL MON-WED... AS ANOTHER STRONG UPPER LEVEL TROUGH DROPS INTO THE NATIONS HEARTLAND BY TUE. DEEPENING LOW PRESSURE TO EJECT NE FROM THE SOUTHERN PLAINS TOWARD THE WESTERN GREAT LAKES BY NEXT WED. THIS TO BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUE/WED. STAYED FAIRLY CLOSE TO ALLBLEND GUIDANCE FOR POPS AND TEMPERATURES. MILDER HIGHS IN THE MID TO UPPER 60S MONDAY AND COOLER TO LOW TO MID 50S FOR HIGHS WED. LOWS TO DIP INTO THE MID TO UPPER 30S BY WED NIGHT. 07 && .AVIATION... ISSUED 626 AM CDT THU APR 18 2013 EVEN THOUGH MODELS MOVING THE STORMS THROUGH A LITTLE QUICKER...THE NEXT 6 HRS GOING TO BE EXTENSIVE RAIN...HEAVY AT TIMES...AND SCT THUNDER. ENOUGH THUNDER BACK IN THE POST FRONTAL PRECIP SHIELD THAT KEEPING IT IN PREDOMINANT GROUPS THROUGH 18Z. MAY BE ABLE TO PULL THE TS IF THE FRONT LINE CONTINUES TO DOMINATE AND PULL OUT TO THE EAST. BEYOND THAT...BRIEF LINE OF MVFR/VFR JUST BEHIND THE PRECIP IN THE OBS...BUT BORDERLINE AT THAT...AND ITS PERSISTENCE IS QUESTIONABLE. JUST BEYOND THE MISS RIVER VALLEY...THE CIGS DROP TO IFR/LIFR BREAK. CONSIDERING THE UPPER LEVEL LOW WILL REMAIN IN THE REGION THROUGH 12Z TOMORROW MORNING AND CYCLONIC FLOW WILL REMAIN...AND SATURATED AIR IN THE BOUNDARY LAYER...WILL LIKELY KEEP VERY LOW STRATUS/REDUCED VIS/DRIZZLE IN ILX TERMINALS. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR ILZ038-043>046-052>057-061>063-066>068-071>073. FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ILZ027>031-036>038- 040>043-047>051. FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ILZ044>046-052>057- 061. &&
Hazardous weather outlook, Apr 18, 5:06 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 506 AM CDT THU APR 18 2013 ILZ027>031-036-037-040-041-191100- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 506 AM CDT THU APR 18 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS WILL CONTINUE TODAY AND GRADUALLY DIMINISH FROM THE WEST LATER THIS AFTERNOON. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE EAST OF THE ILLINOIS RIVER TODAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL OF 2 TO 3 INCHES ESPECIALLY IN THE MORNING...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. THIS WILL BE ON TOP OF THE 3 TO 5 INCHES OF RAIN THAT ALREADY FELL ACROSS THE ILLINOIS RIVER VALLEY SINCE WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY THROUGH TUESDAY. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. WIDESPREAD FLOODING WILL DEVELOP ACROSS THE ILLINOIS...SPOON AND MACKINAW RIVERS DURING THE NEXT SEVERAL DAYS...WITH MAJOR FLOODING OF THE SPOON RIVER POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF THE ILLINOIS RIVER TODAY. ILZ042-047>051-191100- CASS-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT- 506 AM CDT THU APR 18 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS WILL CONTINUE TODAY...AND DIMINISH FROM THE WEST LATER THIS AFTERNOON. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE TODAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL OF 2 TO 3 INCHES ESPECIALLY IN THE MORNING...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY THROUGH TUESDAY. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. FLOODING WILL OCCUR ON THE ILLINOIS RIVER THE NEXT SEVERAL DAYS... WITH FLOODING DEVELOPING ON PARTS OF THE SANGAMON RIVER AT PETERSBURG AND OAKFORD AND ON THE SALT CREEK AT GREENVIEW THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. ILZ038-043-191100- DE WITT-MCLEAN- 506 AM CDT THU APR 18 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS WILL OCCUR TODAY AND DIMINISH FROM THE WEST BY SUNSET. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE TODAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL OF 2 TO 3 INCHES... WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS... UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY THROUGH TUESDAY. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. ILZ044>046-052>057-061-191100- CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT- SHELBY-VERMILION- 506 AM CDT THU APR 18 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS WILL OCCUR LATER THIS MORNING AND CONTINUE INTO EARLY THIS EVENING. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS WILL BE SEVERE TODAY...WITH LARGE HAIL...DAMAGING WIND GUSTS OF 75 MPH OR HIGHER AND STRONG TORNADOES POSSIBLE. IN ADDITION STRONG SOUTH WINDS OF 25 TO 35 MPH AND GUSTS UP TO AROUND 45 MPH WILL OCCUR LATE THIS MORNING AND AFTERNOON. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL OF 2 TO 3 INCHES... WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THROUGH TUESDAY EVENING. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. THE SANGAMON RIVER AT MONTICELLO IS EXPECTED TO BE IN FLOOD THE NEXT SEVERAL DAYS. FLOODING IS EXPECTED TO DEVELOP ON THE VERMILION RIVER AT DANVILLE THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS MORNING AND AFTERNOON UNTIL SUNSET. ILZ062-063-066>068-071>073-191100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 506 AM CDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS WILL SPREAD INTO SOUTHEAST ILLINOIS BY THIS AFTERNOON AND CONTINUE INTO MID EVENING. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS WILL BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS OF 75 MPH OR HIGHER AND STRONG TORNADOES POSSIBLE. IN ADDITION STRONG SOUTH WINDS OF 25 TO 30 MPH AND GUSTS UP TO AROUND 45 MPH ARE EXPECTED DURING LATE MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY EVENING. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. THE LITTLE WABASH RIVER AT CLAY CITY AND THE EMBARRAS RIVER AT LAWRENCEVILLE AND STE MARIE IS FORECAST TO GO ABOVE FLOOD STAGE THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY EVENING. 07
In the hours before
Local storm report, Apr 18, 8:13 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
813 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN ST. DAVID 40.49N 90.05W
04/18/2013 M3.64 INCH FULTON IL CO-OP OBSERVER
0755 AM FLASH FLOOD SPARLAND 41.03N 89.44W
04/18/2013 MARSHALL IL TRAINED SPOTTER
ROUTE 17 CLOSED BETWEEN SPARLAND AND LACON BRIDGE.
&&
DRHLocal storm report, Apr 18, 8:29 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
829 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND DMG RANTOUL 40.30N 88.16W
04/18/2013 CHAMPAIGN IL EMERGENCY MNGR
REPORT OF 15 POWER POLES DOWN WITH POWER LINES OVER ROUTE
136. SEVERAL TRACTOR TRAILORS BLOWN OVER.
&&
DRHLocal storm report, Apr 18, 8:31 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
831 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM NON-TSTM WND DMG 1 W DANVILLE 40.14N 87.64W
04/18/2013 VERMILION IL EMERGENCY MNGR
REPORT OF TREE DOWN.
&&
DRHLocal storm report, Apr 18, 8:33 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
833 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NE WYOMING 41.12N 89.70W
04/18/2013 M4.90 INCH STARK IL MESONET
24 HOUR TOTAL. SWOP REPORT.
&&
DRHLocal storm report, Apr 18, 8:42 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
842 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN HAVANA 40.30N 90.06W
04/18/2013 M2.10 INCH MASON IL CO-OP OBSERVER
0700 AM HEAVY RAIN VARNA 41.04N 89.22W
04/18/2013 M3.90 INCH MARSHALL IL CO-OP OBSERVER
0700 AM HEAVY RAIN NW PEORIA 40.74N 89.61W
04/18/2013 M4.31 INCH PEORIA IL CO-OP OBSERVER
0745 AM HEAVY RAIN LACON 41.02N 89.41W
04/18/2013 M4.95 INCH MARSHALL IL CO-OP OBSERVER
&&
DRHLocal storm report, Apr 18, 8:47 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
847 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 SE LONDON MILLS 40.70N 90.25W
04/18/2013 M6.35 INCH FULTON IL COCORAHS
&&
DRHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:17 PM CDT | Flash Flood Warning | ILX | Peoria, Tazewell, Woodford | 15 hr |
| Apr 17, 7:23 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 37 min |
| Apr 17, 7:59 PM CDT | Tornado Warning | ILX | Cass, Fulton, Mason, Schuyler | 31 min |
| Apr 17, 8:31 PM CDT | Flash Flood Warning | ILX | Fulton, Knox, Marshall, Peoria, Schuyler, Stark and 1 more | 14 hr |
| Apr 17, 8:41 PM CDT | Special Weather Statement | ILX | Fulton | 49 min |
| Apr 17, 9:30 PM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 3 days |
| Apr 17, 9:47 PM CDT | River Flood Warning | ILX | Cass, Mason | 11 days |
| Apr 17, 10:30 PM CDT | Special Weather Statement | ILX | Marshall, Peoria, Tazewell, Woodford | 60 min |
| Apr 18, 3:50 AM CDT | Wind Advisory | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 14 more | 7 hr |
| Apr 18, 4:57 AM CDT | Special Weather Statement | ILX | Fulton, Mason, Menard, Peoria, Tazewell | 63 min |
| Apr 18, 5:45 AM CDT | Special Weather Statement | ILX | Marshall, Woodford | 30 min |
| Apr 18, 8:05 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 40 min |
| Apr 18, 9:25 AM CDT | River Flood Warning | ILX | Sangamon | 6 days |
| Apr 18, 9:25 AM CDT | River Flood Warning | ILX | Menard | 9 days |
| Apr 18, 9:25 AM CDT | River Flood Warning | ILX | Cass, Mason, Menard | 9 days |
| Apr 18, 9:28 AM CDT | Special Weather Statement | ILX | Clark, Crawford, Cumberland, Jasper | 62 min |
| Apr 18, 9:42 AM CDT | Special Weather Statement | ILX | Clay | 63 min |
| Apr 18, 10:01 AM CDT | Areal Flood Warning | ILX | Fulton, Knox, Marshall, Peoria, Schuyler, Stark and 2 more | 36 hr |
| Apr 18, 10:27 AM CDT | Special Weather Statement | ILX | Clark, Clay, Crawford, Jasper, Lawrence, Richland | 63 min |
| Apr 18, 11:23 AM CDT | Areal Flood Advisory | ILX | Champaign, Coles, Cumberland, Douglas, Effingham, Moultrie and 1 more | 6 hr |
| Apr 18, 1:01 PM CDT | Flash Flood Warning | ILX | Sangamon | 21 hr |
| Apr 18, 1:18 PM CDT | Special Weather Statement | ILX | Clay, Cumberland, Effingham, Jasper | 42 min |
| Apr 18, 1:29 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper | 31 min |
| Apr 18, 1:57 PM CDT | Special Weather Statement | ILX | Clark, Edgar | 63 min |
| Apr 18, 2:18 PM CDT | Flash Flood Warning | ILX | Champaign, Coles, Cumberland, Douglas, Effingham, Moultrie and 2 more | 18 hr |
| Apr 18, 3:25 PM CDT | Special Weather Statement | ILX | Knox, Mason, Peoria, Stark, Tazewell | 65 min |
| Apr 18, 4:04 PM CDT | Special Weather Statement | ILX | Christian, DeWitt, Logan, Macon, Sangamon | 56 min |
| Apr 18, 4:05 PM CDT | Areal Flood Advisory | ILX | Vermilion | 16 hr |
| Apr 18, 4:33 PM CDT | Special Weather Statement | ILX | Marshall, Woodford | 57 min |
| Apr 18, 4:40 PM CDT | Areal Flood Advisory | ILX | Clark, Clay, Crawford, Edgar, Jasper | 18 hr |
| Apr 18, 5:22 PM CDT | Special Weather Statement | ILX | Champaign, DeWitt, McLean, Vermilion | 53 min |
| Apr 18, 5:27 PM CDT | Special Weather Statement | ILX | Clark, Coles, Cumberland, Douglas, Edgar, Moultrie and 2 more | 63 min |
| Apr 18, 6:08 PM CDT | Flash Flood Warning | ILX | Fulton | 22 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.